Loony Tunes

I haven’t been keeping up here as I have been in hospital, in bed or just couldn’t get the energy to write anything.

So much of October was a blur. They upped my painkillers and also upped my anti depressants which resulted  in serotonin syndrome. That is my diagnosis. At night I would start to hallucinate and be very confused. For three nights in a row I believed I was either in a South American guerrilla camp, in a German camp in South America or being held by the CIA. I would lie in bed and be terrified of the nurse who walked by or sometimes came in as I thought they were guards.

One night I tore out my IV and some other tube. That ended up with a rigorous struggle between me and three nurses trying to get an IV back in. I swear I hit one of the male nurses. It didn’t help that he had a foreign accent – this was in the German camp.

After one delirious conversation with a nurse I grabbed her round the neck and drew her close to me and said something like “I know I am going insane. You can tell Eva that it’s ok.” That was a very low point because I truly believed I had gone insane.  One time I was at home and I was convinced our house was connected to a Mexican Fast Food joint that was involved in the cocaine trade. A traumatic night not only for me but for Eva and it pains me to think how much I upset her. We made an emergency visit to the ER that night and I was hospitalised..

One day, very upset, I told Eva to call an ambulance. I was being poisoned by a spray we use on  dog housebreaking accidents. I begged her to throw the spray away. Another trip to the ER and once more a stay in hospital.

When they finally worked out what was going on I was really angry. As far as I was concerned there was no need to up my anti-depressants, God knows I was too dopey to really care. Once back down to earth I had a very frank exchange of views with the Psychiatrist and her cadre of students that followed her around.

Finally I was pronounced fit to leave and I did before they changed their mind.

Update: Turns out it was Fentanyl that caused the hallucinations. If I ever see that psychiatrist again I will apologize to her. However, I think she should have picked up on the Fentanyl side-effects.

Please leave a comment.